MAUDE Adverse Event Report: ARTHROCARE CORP. 1.8MM Q-FIX DISPOSABLE FLEXIBLE DRILL; BIT, DRILL

ARTHROCARE CORP. 1.8MM Q-FIX DISPOSABLE FLEXIBLE DRILL; BIT, DRILL
Model Number 72290118
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/18/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a shoulder arthroscopy, one 1.8 mm q-fix drill broke off into the glenoid.It is unknown whether the fragments were removed from the patient.It is also unknown how the surgery was completed and if it was delayed.The patient outcome is unknown.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The device reported, used in treatment, was not returned for evaluation.The relationship between the product and reported incident cannot be established.Without the reported product a visual inspection and functional evaluation cannot be performed and customer´s complaint cannot be confirmed.Potential factors unrelated to the design or manufacture of the device that may lead to the failure reported include, but are not limited to: (1) excessive force.(2) tissue thickness.There were no indications during manufacturing record review that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
1.8MM Q-FIX DISPOSABLE FLEXIBLE DRILL
Common Device Name
BIT, DRILL
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key9826328
Report Number3006524618-2020-00105
Device Sequence Number2814477
Product Code HTW
UDI-Device Identifier00885556657447
UDI-Public00885556657447
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72290118
Device Catalogue Number72290118
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/18/2020
Supplement Date Received by Manufacturer04/20/2020
Initial Report FDA Received Date03/12/2020
Supplement Report FDA Received Date04/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1